View Single Post
Old 08-26-2018, 07:11 PM  
Blueberrybook
Magnate
 
Blueberrybook's Avatar
Blueberrybook has no updates.
 
Member Since: Oct 2017
Location: La Porte, TX
Posts: 2,657 (SuperPoster!)
My Mood:

73 hugs
given
Default Re: Antipsychotics and increase in binge/purge behaviors

I've only taken one atypical AP long-term: Seroquel. I haven't had an increase in appetite with it, but a lot of people do. My doctor actually had me on the extended release version of Seroquel, and that made me want to sleep all the time and not have energy to exercise.

But I am lucky in that meds that tend to cause weight gain in a lot of people like Seroquel, Effexor, Abilify don't seem to cause me weight gain.

Only one med ever made me gain weight uncontrollably: Remeron (mirtazapine). All I wanted to do on that stuff was sleep & eat (never felt full). It is notorious for increasing appetite & causing weight gain. I think it is even sometimes used by vets on cats & dogs to needing to gain weight to increase their appetites. There must be exceptions out there, but I have never had a single person tell me they didn't gain weight on Remeron. Remeron led to me purging through throwing up. I'd been diagnosed with anorexia, purging type, but the purging previously had been through excessive exercise. Anyway, for the better, I was never good at making myself throw up, which resulted in my throwing away all my Remeron and going off it cold turkey because the weight gain was so stressful. I did need to gain weight then, but I also needed to be able to do it in a state where I felt I had some control over the situation and not be controlled by a medication.

I have now flat-out told my pdoc's that if a medication is making me gain weight uncontrollably, especially if I never feel full while taking it, they could be 100% certain I would not be taking the prescription. Especially when recovering from an eating disorder, I think it is important to be able to distinguish when you are truly full.
Blueberrybook is offline   Reply With Quote
"Thanks for this!" says:
Hugs from: